CSN Login
Members Online: 9

You are here

Folfiri+Avastin

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

I have taken 7 treatments of Folfiri + Avastin and have 2 more to go. For the past couple of months I have had a lot of sinus drainage and a sore throat which I attribute to the drainage. The doctors don't seem to be too concerned, but it is getting pretty annoying to me.

Has anyone else experienced this problem with this regimen? Just curious. Oh, yes, I do have the usual other side effects that require hugging the porcelin bowl quite often - we've become good friends.

Thanks for any input you can share.

Kerry

Patrusha
Posts: 488
Joined: Jun 2006

Kerry,

haven't had the pleasure of taking those particular poisons myself but I just wanted you to know I'm sending up some prayers for you that your trips to the porcelain bowl get lesser and lesser.

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Thanks Patrusha. This chemo cocktail has hit me harder than any of the others I have taken plus the anti-nausea meds are not working.

The sore throat is really becoming a major problem though.

Thanks for the prayers. I'm a big believer in them and the "Semi-Colons" are good on their knees, whether it be in prayer or paying homage to the "bowl".

Thanks,

Kerry

jams67's picture
jams67
Posts: 927
Joined: May 2006

You might try gargling with salt water. My onc said it was very healing. Also, Mucinex, without the decongestant, is very subtle, but effective as an expectorant. Not sure if your sinuses or clogged or not, but if they are this will help. Ask your doc if this is ok. I'm sure the salt is alright and you can pretend your are at the beach with a big wave hitting you in the face. jams

DK2006
Posts: 126
Joined: Jan 2006

Hi Kerry,
I'm so sorry that this round has been so tough on you. I had sinus draining and a sore throat when I was on folfox. I was always asking my oncologist to take a peak down my throat and she could never see anything. I always felt that I had strep throat. I'm happy to hear that you only have 2 more treatments.
Donna

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Thanks Jams and Donna. I've done the salt water thing, but I will try the Musinex. Sorry Donna that you had something similar, but it sure is reassuring to me that this may be some kind of side effect of the chemo.

I've also done the request for a peak down my throat and they see nothing!! Ugh! I've done Clariton D, Flonase and another RX nose spray, but my main problem is the drainage down the throat.

I go to MD Anderson for scans on December 4, so if it is still there I will insist they take a look.

Thanks guys!

Kerry

JADot's picture
JADot
Posts: 720
Joined: Jan 2006

Hi Kerry:

I am sorry to hear about the troubles you're having. Getting a little clinical here - are you able to cough some of that stuff up and see if it's clear or not? I think it'll give some indication as to whether you have an infection or just an overly active sinus. Just a wild shot in the dark from me, really.

Ah, the porcelein bowl! I can't face the toilet bowl because I am always afraid that it'll make me, well, throw up. So I worship a differt idol - the well-line waste basket :)

Kerry, you're so close to the end!!! You are a trooper!

Hugs to you!
Ying

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Hi Ying,

Yep, I've done the "look see" to check out the color, many problems here though because the Avastin causes nose bleeds and of course when I blow my nose....well...you can imagine. I have coughed up some mucus which has been fairly clear, and no fevers.

I've tried the well-lined wastebasket, but it seems I alwlasy go back to porcelain.

Being close to the end is keeping me going. Thanks for your thoughts and concerns.

Can't wait for you to come "home" to Austin for a visit.

Hugs,

Kerry

KathiM's picture
KathiM
Posts: 8077
Joined: Aug 2005

Kerry...one of my best friends....porcelin! I always cleaned after...now, since my other 'poison' was the 'red devil', I can't use red toilet cleaner!

I am sending good, strong vibes and loving hugs.

hugs, Kathi

jerseysue's picture
jerseysue
Posts: 626
Joined: Oct 2005

I'm not on Folfiri but I'm on camptosar and I'm also visiting the porcelin bowl. When I talk to people they say do you have a cold your voice sounds funny. I wonder if I'm going to get the "sore throat".

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Hi Sue,

Sorry you are having side effects with the CPT11. Some folks handle it well and others, well...they are like us. I know Debra (debralla) is have a difficult time.

I'll be glad when this is over for us both. Take care and I'll look forward to seeing you in Nashville next October.

Hugs,

Kerry

janbopuck
Posts: 10
Joined: Jun 2006

My stepson had a gagging reflex and a terrible sore throat. Both improved "some" when he tried to really hydrate before treatments.

kangatoo's picture
kangatoo
Posts: 2115
Joined: Feb 2004

Hi Kerry....sorry to hear that the chemo is causing you so many problems gal.And despite such a horrid time you can still keep up your sense of humour.We both hope that things will improve for you. Huggs, Ross n Jen

kerry's picture
kerry
Posts: 1317
Joined: Jan 2003

Thanks Ross and Jen! I really enjoyed the photos of all your adventures "down under". You have been very busy the past few months. Glad you are both doing so well.

Hopefully, I will be finished with all this mess soon. I have a busy holiday season coming up - daughter Kourtney is getting married on Dec. 30th. So I must make sure I have hair, white teeth (dingy from chemo) and well over the puking. Not a pretty site while walking down the aisle.

Thanks for the good vibes and wishes. Take care.

Kerry

lfondots63's picture
lfondots63
Posts: 822
Joined: Jan 2006

Hi Kerry,

I also had the sore throat with my folfox treatment. A good thing to get is Biotene mouth wash. You can gargle with it and it will help the sore throat. It also might be from vomitting so much. That can irritate the throat. Try drinking tea (the regular kind) or there is one called "Throat Coat" which is herbal. It is a licorise flavor and it helps the throat. I use it all the time when I'm sick. I think it is the 5FU that causes all the sinus and throat issues. Good Luck and HUGS your way. At least you only have 2 more to go.

Lisa F.

Kanort's picture
Kanort
Posts: 1275
Joined: Jan 2004

Hi Kerry,

I am glad you have so many responses to reassure you that the sore throat is just a nasty side effect from your treatment. Two more to go!!! Yippee! We will certainly celebrate on that last one. I know you will be the gorgeous mother of the gorgeous bride.
See you on Monday.

Hugs,

Kay

nanuk's picture
nanuk
Posts: 1363
Joined: Dec 2003

I have an over production of mucus, which Guaifenesin-(an expectorant-same as Musinex, but more effective and cheaper)seems to help. It's distributed by a company called Pro Health;800-366-6056 bud

crazylady
Posts: 544
Joined: Jun 2004

Hi Kerry,
I'm so sorry that you're having such a difficult time.
I'm back on Folfox. It always causes me dripping and running and eventually if I talk too much my voice gets really scratchy sounding. It is really annoying, especially because I like to talk. I also take allergy medication daily and it doesn't have any effect on this so I know it's chemo.
It's great that you only have 2 sessions left to go!
Jamie

KFalvey
Posts: 118
Joined: Mar 2005

Hi Kerry,

I've had 11 of 12 of those treatments, and had the same problem; by the 8th dose, I had my Dr. discontinue the 5FU and Leucovorin because of the many problems they were causing. I was getting canker sores on my tongue, vaginal infections, sore anal opening(tearing and bleeding) runny nose and sore nostrils that split inside each time and a cough I was afraid was causing lung damage. Last year after I finished Folfox 4, my Cat scan showed upper respiratory scarring which I didn't have before chemo. They asked me if I had pneumonia while taking chemo, I hadn't but did have alot of upper respiratory problems. That's why I quit the 5FU. My oncologist wasn't too upset saying I received it for 4 months which is the amount they want you to get at least, and I am much better since discontinuing. It's really nice not to have to go home with that awful pump too!!! Only one more treatment for me. Yea!!!
We seem to be going down the same path so lets hope and pray this is the last time we have to do Chemo. Best of Luck to you.
Kandy

jana11
Posts: 708
Joined: May 2004

Oh Kerry, I am sooo sorry you are having such a rough time.

I have had a terrible cough since last Feb. I thought it was just allergies, but it isn't responding to any meds.... it drives me crazy!

The Erbitux gives me terrible nose bleeds - I put vasoline on a Q-tip at night to keep the skin soft.

Hang in there... I will be thinking about you early Dec... I can't believe we just miss each other by a week! Darn.

Stay tough. All my love, jana

Betsydoglover's picture
Betsydoglover
Posts: 1254
Joined: Jul 2005

Kerry -

I only had Xeloda/oxaliplatin plus Avastin, so I can't advise you re: Folfiri. But I have a "throat problem" that REALLY bothers me. Especially bad in the morning - I am actually sometimes embarrassed to talk in meetings in the AM. IT gets better throughout the day,

I associate this with chemo to some extent - on the other hand, have been 13 months off chemo - plan on talking to my internist, but I am so DAMN SICK of talking to docs that I am avoiding this for now.

Would like to hear more about your experience - different chemo drugs for different periods, but my voice NEVER sounded like this before.

Betsy

Subscribe to Comments for "Folfiri+Avastin"